Alert archive / Kansas / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Goodland, KS

April 3, 20105 counties in Kansas; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this red flag warning at Apr 3, 2010, 3:06 AM MDT for 5 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Apr 3, 2010, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2010, 3:06 AM MDT (09:06 UTC)
In effect from
Apr 3, 2010, 11:00 AM MDT
Expired
Apr 3, 2010, 6:42 PM MDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Greeley County, KS, Logan County, KS, Sherman County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2721 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WWUS83 KGLD 030906
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
306 AM MDT SAT APR 3 2010

...CRITICAL FIRE WEATHER CONDITIONS TODAY AND MONDAY...

.A SURFACE TROUGH WILL DEVELOP ACROSS THE AREA TODAY BRINGING
INCREASING SOUTHERLY WINDS TO THE AREA. AS TEMPERATURES WARM INTO
THE 60S...VERY DRY CONDITIONS WILL COMBINE WITH THE STRONG WINDS
TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

COZ253-254-KSZ013-027-041-031830-
/O.NEW.KGLD.FW.W.0003.100403T1700Z-100404T0100Z/
/O.NEW.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/
KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-
306 AM MDT SAT APR 3 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...253...254
IN KANSAS...13...27...41

SOUTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 MPH LATE THIS MORNING
AND CONTINUE THROUGH THE AFTERNOON...MAINLY ALONG AND EAST OF A
KIT CARSON TO STRATTON COLORADO LINE. AS TEMPERATURES CLIMB INTO
THE 60S...RELATIVE HUMIDITIES WILL FALL TO 10 TO 15
PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS.

AN APPROACHING STORM SYSTEM WILL BRING STRONG SOUTHWESTERLY WINDS TO
THE REGION WITH SUSTAINED WINDS IN EXCESS OF 25 MPH POSSIBLE
THROUGH THE DAY. TEMPERATURES ARE EXPECTED TO WARM INTO THE 70S TO
LOW 80S AND WITH DRY CONDITIONS REMAINING ACROSS THE
AREA...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
AGAIN ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ028-042-031830-
/O.NEW.KGLD.FW.W.0003.100403T1700Z-100404T0100Z/
LOGAN-WICHITA-
406 AM CDT SAT APR 3 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...28...42

SOUTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 MPH LATE THIS MORNING
AND CONTINUE THROUGH THE AFTERNOON. AS TEMPERATURES CLIMB INTO
THE 60S...RELATIVE HUMIDITIES WILL FALL TO 10 TO 15
PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ252-KSZ001-031830-
/O.NEW.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/
YUMA-CHEYENNE KS-
306 AM MDT SAT APR 3 2010 /406 AM CDT SAT APR 3 2010/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...252
IN KANSAS...1

AN APPROACHING STORM SYSTEM WILL BRING STRONG SOUTHWESTERLY WINDS TO
THE REGION WITH SUSTAINED WINDS IN EXCESS OF 25 MPH POSSIBLE
THROUGH THE DAY. TEMPERATURES ARE EXPECTED TO WARM INTO THE 70S TO
LOW 80S AND WITH DRY CONDITIONS REMAINING ACROSS THE
AREA...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON
MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JRM
3 follow-up statements
335 
WWUS83 KGLD 031808
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1208 PM MDT SAT APR 3 2010

...CRITICAL FIRE WEATHER CONDITIONS TODAY AND MONDAY...

.A SURFACE TROUGH WILL CONTINUE TO TRANSLATE EASTWARD OVER
NORTHWEST KANSAS THROUGH THE AFTERNOON HOURS. DRY AIR WEST OF THE
TROUGH AXIS AND TEMPERATURES IN THE LOWER 60S WILL COMBINE TO
PRODUCE RELATIVE HUMIDITY VALUES BELOW 15 PERCENT. SOUTHWESTERLY
WINDS WITH GUSTS IN EXCESS OF 25 MPH WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.

COZ253-254-KSZ013-027-041-040500-
/O.CON.KGLD.FW.W.0003.000000T0000Z-100404T0100Z/
/O.CON.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/
KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-
1208 PM MDT SAT APR 3 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...253...254
IN KANSAS...13...27...41

SOUTHWESTERLY WINDS WITH GUSTS IN EXCESS OF 25 MPH WILL CONTINUE
THROUGH THE AFTERNOON...MAINLY ALONG AND WEST OF A LINE FROM
GOODLAND TO RUSSELL SPRINGS TO LEOTI. AS TEMPERATURES CLIMB INTO THE
60S...RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT...CREATING
CRITICAL FIRE WEATHER CONDITIONS.

ON MONDAY...AN APPROACHING STORM SYSTEM WILL BRING STRONG SOUTHWESTERLY
WINDS TO THE REGION WITH SUSTAINED WINDS IN EXCESS OF 25 MPH POSSIBLE
THROUGH THE DAY. TEMPERATURES ARE EXPECTED TO WARM INTO THE 70S TO
LOW 80S AND WITH DRY CONDITIONS REMAINING ACROSS THE AREA...CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ028-042-040100-
/O.CON.KGLD.FW.W.0003.000000T0000Z-100404T0100Z/
LOGAN-WICHITA-
108 PM CDT SAT APR 3 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...28...42

SOUTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 MPH LATE THIS
MORNING AND CONTINUE THROUGH THE AFTERNOON. AS TEMPERATURES CLIMB
INTO THE 60S...RELATIVE HUMIDITIES WILL FALL TO 10 TO
15 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ252-KSZ001-040500-
/O.CON.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/
YUMA-CHEYENNE KS-
1208 PM MDT SAT APR 3 2010 /108 PM CDT SAT APR 3 2010/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...252
IN KANSAS...1

AN APPROACHING STORM SYSTEM WILL BRING STRONG SOUTHWESTERLY WINDS
TO THE REGION WITH SUSTAINED WINDS IN EXCESS OF 25 MPH POSSIBLE
THROUGH THE DAY. TEMPERATURES ARE EXPECTED TO WARM INTO THE 70S
TO LOW 80S AND WITH DRY CONDITIONS REMAINING ACROSS THE AREA...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON
MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
092 
WWUS83 KGLD 032012
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
212 PM MDT SAT APR 3 2010

COZ253-254-KSZ013-027-041-040500-
/O.CON.KGLD.FW.W.0003.000000T0000Z-100404T0100Z/
/O.CON.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/
KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-
212 PM MDT SAT APR 3 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...253...254
IN KANSAS...13...27...41

SOUTHWESTERLY WINDS WITH OCCASIONAL GUSTS IN EXCESS OF 25 MPH
WILL CONTINUE THROUGH THE AFTERNOON...MAINLY ALONG AND WEST OF A
LINE FROM GOODLAND TO RUSSELL SPRINGS TO LEOTI. AS TEMPERATURES
CLIMB INTO THE 60S...RELATIVE HUMIDITIES WILL FALL TO 10 TO 15
PERCENT... CREATING CRITICAL FIRE WEATHER CONDITIONS.

ON MONDAY...AN APPROACHING STORM SYSTEM WILL BRING STRONG
SOUTHWESTERLY WINDS TO THE REGION WITH SUSTAINED WINDS IN EXCESS
OF 25 MPH POSSIBLE THROUGH THE DAY. TEMPERATURES ARE EXPECTED TO
WARM INTO THE 70S TO LOW 80S AND WITH DRY CONDITIONS REMAINING
ACROSS THE AREA...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TO DEVELOP ONCE AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ028-042-040500-
/O.EXA.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/
/O.CON.KGLD.FW.W.0003.000000T0000Z-100404T0100Z/
LOGAN-WICHITA-
312 PM CDT SAT APR 3 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...28...42

SOUTHWESTERLY WINDS WITH OCCASIONAL GUSTS IN EXCESS OF 25 MPH
WILL CONTINUE THROUGH THE AFTERNOON...MAINLY ALONG AND WEST OF A
LINE FROM GOODLAND TO RUSSELL SPRINGS TO LEOTI. AS TEMPERATURES
CLIMB INTO THE 60S...RELATIVE HUMIDITIES WILL FALL TO 10 TO 15
PERCENT... CREATING CRITICAL FIRE WEATHER CONDITIONS.

ON MONDAY...AN APPROACHING STORM SYSTEM WILL BRING STRONG SOUTHWESTERLY
WINDS TO THE REGION WITH SUSTAINED WINDS IN EXCESS OF 25 MPH
POSSIBLE THROUGH THE DAY. TEMPERATURES ARE EXPECTED TO WARM INTO
THE 70S TO LOW 80S AND WITH DRY CONDITIONS REMAINING ACROSS THE
AREA... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
ONCE AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ002>004-014>016-029-NEZ079>081-040500-
/O.EXA.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
212 PM MDT SAT APR 3 2010 /312 PM CDT SAT APR 3 2010/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...2...3...4...14...15...16...29
IN NEBRASKA...79...80...81

ON MONDAY...AN APPROACHING STORM SYSTEM WILL BRING STRONG
SOUTHWESTERLY WINDS TO THE REGION WITH SUSTAINED WINDS IN EXCESS
OF 25 MPH POSSIBLE THROUGH THE DAY. TEMPERATURES ARE EXPECTED TO
WARM INTO THE 70S TO LOW 80S AND WITH DRY CONDITIONS REMAINING
ACROSS THE AREA... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TO DEVELOP ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252-KSZ001-040500-
/O.CON.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/
YUMA-CHEYENNE KS-
212 PM MDT SAT APR 3 2010 /312 PM CDT SAT APR 3 2010/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...252
IN KANSAS...1

ON MONDAY...AN APPROACHING STORM SYSTEM WILL BRING STRONG
SOUTHWESTERLY WINDS TO THE REGION WITH SUSTAINED WINDS IN EXCESS
OF 25 MPH POSSIBLE THROUGH THE DAY. TEMPERATURES ARE EXPECTED TO
WARM INTO THE 70S TO LOW 80S AND WITH DRY CONDITIONS REMAINING
ACROSS THE AREA... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TO DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
281 
WWUS83 KGLD 040042
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
642 PM MDT SAT APR 3 2010

COZ253-254-KSZ013-027-028-041-042-041000-
/O.CAN.KGLD.FW.W.0003.000000T0000Z-100404T0100Z/
/O.CON.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/
KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-LOGAN-GREELEY-WICHITA-
642 PM MDT SAT APR 3 2010 /742 PM CDT SAT APR 3 2010/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...253...254
IN KANSAS...13...27...28...41...42

CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED TONIGHT.

AN APPROACHING STORM SYSTEM WILL BRING INCREASING SOUTHWEST WINDS TO
THE AREA ON MONDAY WITH SPEEDS AROUND 25 MPH EXPECTED. AS
TEMPERATURES RISE INTO THE UPPER 70S AND LOWER 80S, CRITICAL FIRE
WEATHER CONDITIONS MAY DEVELOP AND A FIRE WEATHER WATCH REMAIN IN EFFECT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252-KSZ001>004-014>016-029-NEZ079>081-041000-
/O.CON.KGLD.FW.A.0003.100405T1600Z-100406T0200Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-
GOVE-DUNDY-HITCHCOCK-RED WILLOW-
642 PM MDT SAT APR 3 2010 /742 PM CDT SAT APR 3 2010/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...252
IN KANSAS...1...2...3...4...14...15...16...29
IN NEBRASKA...79...80...81

ON MONDAY...AN APPROACHING STORM SYSTEM WILL BRING INCREASING
SOUTHWEST WINDS TO THE AREA WITH SUSTAINED WINDS IN EXCESS OF 25 MPH
POSSIBLE THROUGH THE DAY. TEMPERATURES ARE EXPECTED TO RISE INTO
THE 70S TO LOW 80S AND WITH DRY CONDITIONS REMAINING ACROSS THE
AREA, CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 3, 2:49 AM MDT, 17 minutes earlier.

Area forecast discussion, Apr 3, 2:49 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
249 AM MDT SAT APR 3 2010

.DISCUSSION...
247 AM MDT SAT APR 3 2010

03Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATED LARGE H5 MOVING
ACROSS THE CENTRAL PLAINS WITH ANOTHER TROUGH MOVING INTO THE
PACIFIC NORTHWEST. 00Z RAOBS INDICATED A WELL MIXED AND DRY
AIRMASS IN PLACE AT DNR AND DDC...WHILE LBF SOUNDING INDICATED A
NOTICEABLY COOLER AND HUMID AIRMASS WITH MUCH HIGHER MIXING RATIOS
JUST OFF OF THE SURFACE. 03Z SURFACE OBS INDICATED SFC RIDGE AXIS
CENTERED OVER KGLD. DIFFERENCE IN AIRMASSES NOTICED ON SOUNDINGS
ALSO APPARENT WITH SFC TDS WITH TEENS OBSERVED IN THE FAR WEST AND
LOW 30S OBSERVED IN THE EAST.

MAIN FORECAST CONCERNS FOR THE PERIOD WILL CENTER AROUND TEMPS AND
FIRE WX CONCERNS FOR MUCH OF THE SHORT TERM AND PRECIPITATION
CHANCES THROUGH THE BEGINNING OF THE WEEK.

TODAY...PERIOD WILL BEGIN WITH WEAK SHORT WAVE RIDGING BEHIND
DEPARTING TROUGH...BUT RIDGE WILL QUICKLY BREAK DOWN AS
ANOTHER...WEAKER SHORT WAVE TROUGH APPROACHES FROM THE WEST. DEEP
FORCING FOR LARGE SCALE ASCENT WILL OVERSPREAD THE AREA TODAY...BUT
WITH TEMPS ALOFT WARMING SEVERAL DEGREES C FROM YESTERDAY...APPEARS
ATMOSPHERE WILL BE FAIRLY STABLE WHEN BEST LIFT OCCURS AND IT SEEMS
UNLIKELY THAT ANY PRECIPITATION WILL DEVELOP. ACROSS THE EXTREME
WESTERN CWA H5 TEMPS COOL OFF ONCE AGAIN BEHIND THIS MORNINGS
TROUGH...WITH SOME WEAK SFC INSTABILITY PRESENT. WHILE IT IS
POSSIBLE TO SEE SOME WEAK AFTERNOON CONVECTION...WITH DEEP LAYER
SUBSIDENCE EXPECTED THINK PROBABILITY IS TOO LOW TO MENTION AT THIS
TIME. FIRE WEATHER OTHER CONCERN FOR THE DAY WITH SOUTHERLY WINDS
EXPECTED TO PICK UP AGAIN THIS AFTERNOON AS LEE TROUGH DEVELOPS.
WINDS LOOK BORDERLINE FOR HIGHLIGHTS...BUT COULD SEE A FEW HOURS
WITH GUSTS IN EXCESS OF 25 MPH. WITH DRY AIRMASS OFF OF THE SURFACE
NOTED ON LAST NIGHTS SOUNDINGS AND RATHER SIGNIFICANT DEWPOINT FALLS
(32 DEGREES AT LAA AND 27 DEGREES AT GCK) YESTERDAY...AM WORRIED
DEWPOINTS MAY FALL 10 TO 20 DEGREES AGAIN THIS AFTERNOON WITH DEEP
MIXING. WITH EVEN A 10 DEGREE DROP SUFFICENT TO MEET THE RH CRITERIA
FOR A RFW...THINK POTENTIAL IS THERE TO ISSUE HIGHLIGHT FOR
SOUTHWEST CWA TODAY.

TONIGHT...COLD FRONT WILL SWEEP ACROSS THE AREA OVERNIGHT BEHIND
TODAYS SHORT WAVE TROUGH. FOR THE MOST PART...EXPECT A FAIRLY DRY
AIRMASS TO BE IN PLACE AHEAD OF THE FRONT AS LEE TROUGH ADVECTS A
MUCH DRIER AIRMASS BACK OVER THE CWA...SO DO NOT ANTICIPATE ANY
INSTABILITY DEVELOPING ALONG/AHEAD OF THE FRONT. FOR THE MOST PART
EXPECT LITTLE MORE THAN INCREASING HIGH CLOUDS OVERNIGHT AS FLOW
ALOFT BECOMES MORE ZONAL/PERPENDICULAR TO THE MOUNTAINS.

TOMORROW-TOMORROW NIGHT...FRONTAL ZONE WILL BE PRIMARY FOCUS OF THE
PERIOD AS ITS POSITION WILL HAVE A LARGE IMPACT ON SENSIBLE WX
ACROSS THE AREA...AS IT WILL MARK BOUNDARY BETWEEN WARM...DRY AND
BREEZY CONDITIONS AND A COOLER MORE HUMID AIRMASS. OVERNIGHT BOTH
NAM AND GFS SUGGEST STRONG MOISTURE ADVECTION WILL BEGIN TO TAKE
PLACE THROUGH THE EVENING HOURS AS 40-50KT LLJ DEVELOPS. POINT
SOUNDINGS INDICATE POTENTIAL FOR FOG/STRATUS...WHILE MUCAPES
INDICATE ABOUT 1000 J/KG CAPE ACROSS EASTERN ZONES. WHILE
INSTABILITY PRESENT IF MODELS ARE CORRECT...STRONG CINH IN PLACE AND
WITH BEST CONVERGENCE ALONG JET FARTHER EAST...POTENTIAL FOR THUNDER
APPEARS LOW AT THIS TIME. ALSO CURRENT OBSERVATIONS INDICATE DRY AIR
HAS MADE IT QUITE A WAYS INTO TEXAS...WHICH LOWERS CONFIDENCE
SOMEWHAT IN QUALITY OF MOISTURE ADVECTION OVERNIGHT SUNDAY.

MONDAY-TUESDAY...CYCLOGENESIS WILL BE ONGOING THROUGH THE DAY AS
STRONG H5 TROUGH APPROACHES THE AREA. SHORT RANGE MODELS IN
REASONABLE AGREEMENT WITH TIMING OF TROUGH WITH GFS/NAM AND SREF
DATA INDICATING DRYLINE WILL SURGE EASTWARD LEAVING THE CWA PRIMARILY
IN DRY AIRMASS WITH LITTLE INSTABILITY TO ALLOW ANY THUNDERSTORM
DEVELOPMENT. AM A LITTLE CONCERNED THAT WITH STEEP LAPSE RATES IN
PLACE/CYCLOGENESIS/PRESSURE FALLS MAY BE BIT STRONGER THAN EXPECTED
WHICH COULD HOLD DRY LINE FARTHER WEST...BUT FOR NOW WILL GO WITH
MODEL CONSENSUS ON POSITION OF DRYLINE. OVERNIGHT TROUGH ITSELF
MOVES OVER THE AREA BETWEEN 06 AND 12Z WITH STRONG COLD FRONTAL
SURGE EXPECTED TO ACCOMPANY IT. DRY AIRMASS OVER CWA EARLIER IN THE
PERIOD LOWERS CONFIDENCE SOMEWHAT IN PRECIP POTENTIAL...BUT WITH
STRENGTH OF FRONT CANNOT RULE OUT A STRAY SHOWER OR TWO. WITH VERY
COLD H5 AIR (-28C) WILL AID IN DESTABILIZING THE ATMOSPHERE TUESDAY
AFTERNOON AND WOULD EXPECT A FEW SHOWERS REDEVELOPING IN THE
AFTERNOON WITH SFC HEATING. STRONG WINDS...POSSIBLY EXCEEDING
ADVISORY LEVELS LOOK POSSIBLE BOTH AHEAD OF THE SYSTEM ON MONDAY AND
BEHIND THE FRONT ON TUESDAY. WITH STRONG WINDS AND CWA EXPECTED TO
BE WEST OF DEVELOPING DRYLINE...CONFIDENCE INCREASING THAT FIRE
WEATHER WARNING CONDITIONS WILL DEVELOP ACROSS MUCH OF THE CWA
MONDAY AFTERNOON. AFTER LOOKING 21Z SREF DATA INDICATING 50% OR
GREATER CHANCE OF RFW CRITERIA...AND JUDGING ON THE MODEL CONSENSUS
OF THE OVERALL PATTERN THINK A WATCH IS WARRANTED FOR WESTERN
PORTIONS OF THE CWA ON MONDAY.
JRM
&&

.AVIATION...
522 PM MDT FRI APR 2 2010

FOR THE 00Z TAFS...LIGHT RAIN SHOWERS CURRENTLY IN THE AREA SHOULD RAPIDLY
DIMINISH OVER THE NEXT HOUR OR SO WITH THE LOSS OF DAYTIME HEATING.
OTHER TERMINALS IN THE AREA HAVE EXPERIENCED MVFR CIGS WITH THE PASSAGE
OF LIGHT RAIN...THEREFORE A SLIGHT POTENTIAL FOR SUB-VFR CIGS EXISTS
AT THE TERMINALS FOR THE NEXT COUPLE HOURS. IF SUB-VFR CIGS DO MATERIALIZE
IT WILL BE SHORT-LIVED. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGHOUT
EFFECTIVE PERIOD WITH A FEW MORE MID-LEVEL CLOUDS SATURDAY AFTERNOON. GUSTY
NORTHWEST WINDS WILL SUBSIDE THIS EVENING AND BACK TO THE SOUTHWEST
OVERNIGHT...BECOMING GENERALLY AROUND 15G25KT DURING THE LATE MORNING
AND AFTERNOON SATURDAY.

50
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR KSZ001-013-027-041.

     RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM
     MDT /8 PM CDT/ THIS EVENING FOR KSZ013-027-028-041-042.

NE...NONE.
CO...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR COZ252>254.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MDT THIS
     EVENING FOR COZ253-254.

&&
Hazardous weather outlook, Apr 2, 4:00 AM MDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
400 AM MDT FRI APR 2 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
400 AM MDT FRI APR 2 2010 /500 AM CDT FRI APR 2 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY AFTERNOON
AS SOUTHWEST WINDS OF 15 TO 20 MPH COMBINE WITH RELATIVE HUMIDITY
READINGS OF 15 TO 25 PERCENT...LOWEST WEST OF A YUMA COLORADO TO
GOODLAND AND LEOTI KANSAS LINE. CARE SHOULD BE GIVEN IF OUTDOOR
BURNING IS PLANNED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:06 AM MDTFire Weather WatchGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more48 hr

Nearby

Red Flag Warnings in Kansas, 2010Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.